MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER
Model Number 1012454-12
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/18/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a vein graft to the circumflex artery.A 6f guide catheter and a 190cm balance guide wire was used.A 4.00x38mm xience skypoint was advanced and deployed and then a 4.5x33 mm xience skypoint stent was deployed and the 4.50x12mm nc trek balloon dilatation catheter (bdc) was used for post dilatation of both stents.For the 1st and 2nd inflation the balloon was inflated to 15 atmospheres (atm) for 10 seconds and then for the 3rd, 4th and 5th inflation to 17 atm for 10 seconds.During removal of the balloon the tip of the balloon broke off, therefore the bdc was removed as a single unit with guide catheter and wire.The sheath was then exchanged to a larger 7fsheath in order to snare the tip of the balloon from the patient using a 7f snare.There was no adverse patient sequela.The patient is doing fine and there was no clinically significant delay.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.The investigation was unable to determine a conclusive cause for the reported tip separation; however, factors that may contribute to material separation (tip) include, but are not limited to, processing and/or handling in manufacturing, handling during preparation for use, inadvertent mishandling during use, lesion characteristics, procedural technique, severe torquing or kinking (material stress/ fatigue) or interaction with the accessory devices, lesion and/or anatomy.The tip was successfully snared with no adverse patient effect.The reported treatments appear to be related to operational context of the procedure.It should be noted there was no reported damage noted to the device during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key15762341
Report Number2024168-2022-11434
Device Sequence Number8229286
Product Code LOX
UDI-Device Identifier08717648152108
UDI-Public08717648152108
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model Number1012454-12
Device Catalogue Number1012454-12
Device Lot Number20517G1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/18/2022
Supplement Date Received by Manufacturer12/15/2022
Initial Report FDA Received Date11/09/2022
Supplement Report FDA Received Date12/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4.00X38MM XIENCE SKYPOINT; 6FR GUIDE CATHETER; BALANCE GUIDE WIRE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexMale
Patient Weight111 KG